Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 06:26:52 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650048
  • Total Topics: 49619
  • Online Today: 177
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 107
Total: 111

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Advantage to ATRIPLA vs Sustiva + Truvada + Emtriva  (Read 2438 times)

0 Members and 1 Guest are viewing this topic.

Offline BlkRedBonenla

  • Member
  • Posts: 85
    • My MySpace Page
Advantage to ATRIPLA vs Sustiva + Truvada + Emtriva
« on: February 14, 2008, 05:23:08 AM »
Hello, comrades:
I think we're about a year 1/2 into ATRIPLA's extistence. I have been taking it as my first HIV med for almost a year ... with great success. I went undetectable in less than 2 months, and my cd4 exceeded 200 [from 70!] in 6 months.

BUT: the sleeplessness that plagued me in the beginning, has crept back, and I wonder if this bothers anyone else and what they are doing about it. I would hate to take sleeping pills.

When I started ATRIPLA I took the pill early afternoon, endured the "intoxication" a few hours later but couldn't drive, talk on the phone, or be any use to anyone ... and slept great.

Two months of that routine was enough and I have been taking it at bedtime and sleeping fine ever since ...until about a week ago.

So I am wondering if there might be an advantage to asking my doctor for a prescription for the THREE different drugs when I see her in 2 months.

Otherwise. I need sleep. I don't drink, so a glass of wine is not an option.

Thanks,
Lowell
Long Beach
« Last Edit: February 14, 2008, 05:37:48 AM by BlkRedBonenla »
- cd4 20 2/07 & 50K VL

**** 3/07 started ATRIPLA *******
- cd4 70 5/07 & Undetectable VL
- cd4 218 11/07 & Undetectable VL
-cd4 297 3/08 & Undetectable VL
-cd4 439 1/09 & Undetectable VL
-cd4 436 4/09 & Undetectable VL
-cd4 442 8/09 & Undetectable VL
-cd4 512 11/09 & Undetectable VL
-cd4 531 2/10 & Undetectable VL
-cd4 439??? 6/10 & Undetectable VL ...


_____________________________________

"A little bit of knowledge is a dangerous thing, but some minds can only handle a little." - George Bernard Shaw

Offline keepingfaith

  • Member
  • Posts: 168
  • Go Me!
Re: Advantage to ATRIPLA vs Sustiva + Truvada + Emtriva
« Reply #1 on: February 14, 2008, 10:55:58 AM »
Hello, I am to start Atripla next week. I was wondering about the side effects. I pray I have none to few.

BobF

  • Guest
Re: Advantage to ATRIPLA vs Sustiva + Truvada + Emtriva
« Reply #2 on: February 14, 2008, 02:57:54 PM »
Hi.   I, too, have had increasing problems sleeping since I started Atripla back in September, 2007.   I take it about 2 hours before bed and had been sleeping fine.   However, the last two months  I've had several 3-4 day periods each month when I can't sleep more than an hour or two and then am exhausted during the days to the point that I fall asleep soon after sitting down.   I'm going to ask my Doc for something to help me sleep before it gets any worse  :(

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Advantage to ATRIPLA vs Sustiva + Truvada + Emtriva
« Reply #3 on: February 15, 2008, 06:33:30 AM »
It is unlikely that splitting Atripla into the component meds will make much difference. For tis the Sustiva in this combo that is the culprit, almost certainly. Unwelcome return of Sustiva's noted effect on mood and sleep after several months is fairly common. Sometimes this is a relatively short-lived return and the effects fade once more.

Which leaves three management options: something to aid sleep, using a different combination or waiting to see if the sleeplessness passes.

- matt
"The object is to be a well patient, not a good patient"

Offline BlkRedBonenla

  • Member
  • Posts: 85
    • My MySpace Page
Re: Advantage to ATRIPLA vs Sustiva + Truvada + Emtriva
« Reply #4 on: February 15, 2008, 11:47:49 AM »
It is unlikely that splitting Atripla into the component meds will make much difference. For tis the Sustiva in this combo that is the culprit, almost certainly. Unwelcome return of Sustiva's noted effect on mood and sleep after several months is fairly common. Sometimes this is a relatively short-lived return and the effects fade once more.

Which leaves three management options: something to aid sleep, using a different combination or waiting to see if the sleeplessness passes.

- matt


Thanks, Matt ... I am actually going to see my doctor this morning and will report back. Besdies the return of the sleeplessness, a small rash has developed on both arms. Deja vu all over again!! My thought about splitting the meds was that I would take the OTHER two at bedtime and the Sustiva earlier in the day .... I guess I could do this now with ATRIPLA. This is what I had to do when I started the drug, but it left me, about 90 min to 2 hours later TOTALLY INCAPACITATED for almost an hour while it worked through my system. If I have to do that, it's better than losing sleep, I guess.

Lowell
- cd4 20 2/07 & 50K VL

**** 3/07 started ATRIPLA *******
- cd4 70 5/07 & Undetectable VL
- cd4 218 11/07 & Undetectable VL
-cd4 297 3/08 & Undetectable VL
-cd4 439 1/09 & Undetectable VL
-cd4 436 4/09 & Undetectable VL
-cd4 442 8/09 & Undetectable VL
-cd4 512 11/09 & Undetectable VL
-cd4 531 2/10 & Undetectable VL
-cd4 439??? 6/10 & Undetectable VL ...


_____________________________________

"A little bit of knowledge is a dangerous thing, but some minds can only handle a little." - George Bernard Shaw

Offline BlkRedBonenla

  • Member
  • Posts: 85
    • My MySpace Page
Re: Advantage to ATRIPLA vs Sustiva + Truvada + Emtriva
« Reply #5 on: February 15, 2008, 10:05:52 PM »
Matt is correct. Sustiva is the culprit. My doctor asked me to consider switching to Truvada with Kaletra or Rayetez[sp?]. In the meantime I will go back to taking ATRIPLA early afternoon, dealing with the hour-long debilitation, and hopefully sleeping well.

My concern with the two other options is LIPO, but my doctor says my chances OVER TIME of getting that are equal with Sustiva. Further, she says most of the people I see dealing with LIPO are older, started treatment with AZT and another treatment whose name I forget.

My improvement with ATRIPLA has been tremendous, minus the sleep issue, which can affect the quality of my life - less energy for work, swimming, dating, etc., etc ...

Any thoughts?
- cd4 20 2/07 & 50K VL

**** 3/07 started ATRIPLA *******
- cd4 70 5/07 & Undetectable VL
- cd4 218 11/07 & Undetectable VL
-cd4 297 3/08 & Undetectable VL
-cd4 439 1/09 & Undetectable VL
-cd4 436 4/09 & Undetectable VL
-cd4 442 8/09 & Undetectable VL
-cd4 512 11/09 & Undetectable VL
-cd4 531 2/10 & Undetectable VL
-cd4 439??? 6/10 & Undetectable VL ...


_____________________________________

"A little bit of knowledge is a dangerous thing, but some minds can only handle a little." - George Bernard Shaw

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.